It is currently Sat Aug 19, 2017 5:57 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Wed May 05, 2010 12:33 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed May 05, 2010 12:06 am
Posts: 52
I was taking everything from loratabs, then methadone, fetanyl, oxy's, & finally roxi's. I have been thru everyone of those withdrawals(which led to the use of the next drug) I have been on suboxone for 4 weeks, all the other times I didn't really want to quit, it was more that I ran out & had w/d's. Last month I finally looked in the mirror & said I am DONE. Called the sub clinic & was given 2-8mg a day. I have been weaning done the past few days, I only took a 1/4 today. I had to drink a ton of coffee to keep up with my kids, but other than that, cutting down has been fine. My doc says to take it for a max of 2 months. My next Dr appt is coming up, after what I read about w/d's after taking it for a long time, I am ready to stop. Mentally I am there, I have seen my life come back, I do what I used to 5 yrs ago, so I am fully confident that I won't relapse. My biggest fear is the withdrawal stories I have heard of. If anyone knows what I will go thru please post. Also, as a footnote, my 4 kids ALL have a bad cold & some nausea...I DO NOT want to confuse withdrawal symptoms with the beginnings of a cold, since the fear of withdrawal was the main thing keeping me using. I haven't actually wanted the pills in the past year, just the memory of w/d's scared me into continuing my addiction. I also have enough xanax for the next 10 days if I take a 1/2 each night. Thank you.


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 05, 2010 8:33 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
lindscnn,

Welcome to the forum! First, I don't think the withdrawal from suboxone is any worse after 2 months than it is after 3 years to be honest. When you withdrawal after taking it for a month or two. I think that you should definitely give this a shot, and at the same time, if you find that the experience is just too much for you, keep an open mind about staying on it. When you are on suboxone it is very easy to become very confident about going off of it because you feel great. But even that very small dose you are taking is making a difference for you right now and when you stop taking it all together, it isn't the withdrawal symptoms that will get you. It is the PAWS you will experience afterwards. So don't beat yourself up if you WANT to use after 3-4 weeks or 3 months after stopping. You should also be prepared for this just in case. You need a good support system in place and you should be prepared to attend NA meetings for the rest of your life. Your addiction is by no means "cured". It is still there....lurking....underneath the suboxone and waiting to jump back out at you.

With that being said, I jumped off suboxone at 12mg with no taper. I mapped it out once and realized that even doing that (after 2 1/2 years of being on suboxone), I only experienced about 50% of the withdrawal symptoms as I did with full agonists. So the stories of people saying it is so horrible are just that....stories. Now, although I only had about 50% of the symptoms, the symptoms I did have were full force and long lasting (about 2 weeks for the worst of it and 6 before the anxiety passed). There are a lot of drugs they can give you to help. Ask your sub doctor if he can give you some clonidine, restless leg medicine. Go buy some immodium. Treat the symptoms you have. I don't think you will have that bad of withdrawal but you may want to taper down to .5 before you just stop. The more you taper the less withdrawal you will have. There are others who can help you with this more than I can.

Honestly, I only missed 1/2 day of work so it isn't like this is as awful as withdrawal from full agonists. It isn't nearly as bad and is totally doable. Again........it is the PAWS that I struggled with.

Cherie


Top
 Profile  
 
PostPosted: Mon May 17, 2010 10:28 am 
Offline
New Poster
New Poster

Joined: Wed May 12, 2010 12:08 am
Posts: 2
How did that work for U so far? i MAY BE IN THE SAME SITUATION. This is my 24th day on suboxone after 4 yrs of Methadone. Any suggestions?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group